MedElevator Войти в исследования
← Поиск публикаций

DOI 10.7759/cureus.114697

Медицинская библиотека · Cureus · 2026

Poppers Maculopathy Due to Alkyl Nitrite-Infused Candle: A Case Report.

Sayers Tori, Adam Murtaza K

Клинический случайСтатьяПеревод в очереди

Аннотация

Recreational inhalation of alkyl nitrites ("poppers") is associated with a characteristic toxic maculopathy presumably due to ischemic changes in the central macula. Alkyl nitrite candles are available for purchase online and do not appear to be regulated. We report a unique retrospective case of vision loss following second-hand inhalation of vapor from a "poppers" candle in which a 29-year-old Hispanic male with no previous medical history presented with acute bilateral vision loss after attending a party at a nightclub. The patient denied sungazing, exposure to lasers, and a family history of inherited retinal disease. History was significant for use of a poppers-infused candle in a small, intimate private room. Visual acuity was 20/50 in both eyes. Central ellipsoid zone disruption was noted on bilateral optical coherence tomography. Visual acuity slowly improved to 20/40 in the right eye and 20/25 in the left eye over one year, with persistent ellipsoid zone disruption. In conclusion, alkyl nitrite-infused candles in confined spaces may be potent enough to cause poppers maculopathy.

Для цитирования: Sayers Tori, Adam Murtaza K. Poppers Maculopathy Due to Alkyl Nitrite-Infused Candle: A Case Report.. Cureus. 2026. DOI: 10.7759/cureus.114697.
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.